www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/11540

Title: A Unified Approach to Multi-item Reliability
Authors: Alonso Abad, Ariel
Laenen, Annouschka
Molenberghs, Geert
Geys, Helena
Vangeneugden, Tony
Issue Date: 2010
Publisher: WILEY-BLACKWELL PUBLISHING, INC
Citation: BIOMETRICS, 66 (4). p. 1061-1068
Abstract: P>The reliability of multi-item scales has received a lot of attention in the psychometric literature, where a myriad of measures like the Cronbach's alpha or the Spearman-Brown formula have been proposed. Most of these measures, however, are based on very restrictive models that apply only to unidimensional instruments. In this article, we introduce two measures to quantify the reliability of multi-item scales based on a more general model. We show that they capture two different aspects of the reliability problem and satisfy a minimum set of intuitive properties. The relevance and complementary value of the measures is studied and earlier approaches are placed in a broader theoretical framework. Finally, we apply them to investigate the reliability of the Positive and Negative Syndrome Scale, a rating scale for the assessment of the severity of schizophrenia.
Notes: [Alonso, Ariel; Laenen, Annouschka; Molenberghs, Geert] Hasselt Univ, Ctr Stat, B-3590 Diepenbeek, Belgium. [Molenberghs, Geert] Katholieke Univ Leuven, Ctr Biostat, B-3000 Louvain, Belgium. [Geys, Helena] Johnson & Johnson Pharmaceut Res & Dev, B-2340 Beerse, Belgium. [Vangeneugden, Tony] Johnson & Johnson, Tibotec, B-2800 Mechelen, Belgium. ariel.alonso@uhasselt.be
URI: http://hdl.handle.net/1942/11540
DOI: 10.1111/j.1541-0420.2009.01373.x
ISI #: 000285204900007
ISSN: 0006-341X
Category: A1
Type: Journal Contribution
Validation: ecoom, 2012
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version174.15 kBAdobe PDF
Peer-reviewed author version191.8 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.